Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 17, 2010, 2:33 PM CDT for DeWitt County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2010, 2:33 PM CDT (19:33 UTC)
- Expired
- May 17, 2010, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3083 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:38 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 17, 12:38 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1238 PM CDT MON MAY 17 2010 .AVIATION... SOUTHERLY FLOW IS KEEPING CLOUD COVER IN PLACE. CIGS ARE SLOWLY LIFTING TO VFR. IT WILL STILL BE ANOTHER COUPLE OF HOURS IN THE SAN ANTONIO AREA. THERE IS A SLIGHT CHANCE FOR SOME TS SAN ANTONIO AND DRT THIS AFTERNOON...BUT PROB IS TOO LOW TO INCLUDE IN TAFS. LOOKING FOR MVFR CIGS TO RETURN AGAIN TONIGHT AFTER ABOUT 08Z. TSRA IS LIKELY TONIGHT AT DRT...BUT TIMING IS STILL UNCERTAIN. HAVE INCLUDED TSRA BETWEEN 06Z AND 09Z. COULD START EARLIER. && .PREV DISCUSSION... /ISSUED 949 AM CDT MON MAY 17 2010/ UPDATE... 12Z KCRP SOUNDING SHOWED A PWAT OF 1.83 AND A TRIGGER TEMP OF 83 DEGREES...AND IS LIKELY MORE REPRESENTATIVE OF THE ATMOSPHERE OVER OUR SOUTHERN COUNTIES THAN THE 12Z KDRT SOUNDING. WE'RE EXPECTING ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP BETWEEN 10 AND 11 AM ACROSS OUR SOUTHERN COUNTIES AND MOVE NORTH TO NORTHEAST. ALSO TWEAKED FIRST PERIOD MAX TEMPS DOWN BY 1-2 DEGREES GIVEN INCREASING CLOUDS AND PREFERRED 00Z NAM MOS TEMPS. PREV DISCUSSION... /ISSUED 320 AM CDT MON MAY 17 2010/ DISCUSSION... MOIST UPSLOPE SOUTHEAST FLOW WILL LIKELY TRIGGER THUNDERSTORMS ALONG THE MEXICAN PLATEAU BY LATE AFTERNOON..SOME OF WHICH MAY MOVE INTO WESTERN PORTIONS OF OUR CWA LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE OVER PORTIONS OF THE EDWARDS PLATEAU WITH GOOD LOW LEVEL VEERING OF WINDS AND STEEP LAPSE RATES EXPECTED. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS BY LATE AFTERNOON AND EARLY EVENING ACROSS MAINLY VAL VERDE COUNTY. TEMPERATURES WILL RISE TO NEAR 90 THROUGHOUT MUCH OF THE REGION TODAY WITH MID 80S OVER PORTIONS OF THE HILL COUNTRY. AN UPPER LEVEL DISTURBANCE ACROSS THE SOUTHERN PLAINS OF WEST TEXAS MAY FORCE THE CONVECTION EAST DURING THE EVENING AND INTO THE OVERNIGHT HOURS. THIS DISTURBANCE WILL PASS ACROSS THE CWA ON TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER THE NORTHEAST CORRIDOR. A MOIST SOUTHEAST FLOW WILL CONTINUE TOMORROW NIGHT BUT THE AREA WILL STABILIZE SOMEWHAT AS A SHORT WAVE RIDGE PUSHES ACROSS. AS ANOTHER UPPER TROUGH MOVES OVER THE INTER-MOUNTAIN REGION INTO THE CENTRAL U.S. PLAINS WEDNESDAY.. WESTERLIES WILL INCREASE OVER TEXAS WITH LOW LEVEL MOISTURE BEING CAPPED. WESTERLIES ALOFT WILL CONTINUE THURSDAY WITH MORNING LOW CLOUDS DECREASING TO MOSTLY SUNNY OR PARTLY CLOUDY. A RIDGE WILL BUILD ATOP THE AREA FOR FRIDAY AHEAD OF A BROAD UPPER LEVEL SYSTEM APPROACHING THE INTER MOUNTAIN REGION. SOUTHERLY FLOW WILL INCREASE FRIDAY NIGHT AND SATURDAY AS THE SYSTEM MOVES INTO THE INTER MOUNTAIN REGION AND U.S. PLAINS. BY SUNDAY..A STRONGLY CAPPED ENVIRONMENT WILL KEEP AREA DRY AS SOUTH-WESTERLIES ALOFT MIX DOWN WITH DAYTIME READINGS WARMING TO NEAR THE CENTURY MARK SOUTHWEST PORTIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 86 71 91 72 / 20 30 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 67 85 68 91 70 / 20 30 10 10 10 NEW BRAUNFELS MUNI AIRPORT 68 88 70 92 71 / 20 30 10 10 10 BURNET MUNI AIRPORT 66 85 69 89 70 / 20 30 10 10 10 DEL RIO INTL AIRPORT 72 89 72 94 72 / 40 10 10 10 10 GEORGETOWN MUNI AIRPORT 68 84 69 90 71 / 20 30 10 10 10 HONDO MUNI AIRPORT 71 88 71 91 71 / 30 20 10 10 10 SAN MARCOS MUNI AIRPORT 71 87 71 91 72 / 20 30 10 10 10 LA GRANGE - FAYETTE REGIONAL 70 85 71 91 73 / 10 30 10 10 10 SAN ANTONIO INTL AIRPORT 71 88 72 92 72 / 20 20 10 10 10 STINSON MUNI AIRPORT 71 88 71 92 72 / 20 20 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/22/05
Hazardous weather outlook, May 17, 5:03 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT MON MAY 17 2010 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 AM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SERRANIAS DEL BURRO MOUNTAINS OF MEXICO THIS AFTERNOON. IT IS POSSIBLE THAT THESE WILL MOVE EAST ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:29 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Lavaca | 2 hr |
| May 17, 5:29 PM CDT | Areal Flood Advisory | EWX | Lee | 2 hr |
| May 17, 5:48 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 27 min |
| May 17, 6:18 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 47 min |
| May 17, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 67 min |
| May 17, 6:58 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.